Alert archive / Arkansas / Wind Advisories in 2014

Wind Advisory 14, NWS Memphis, TN

May 7, 20148 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at May 7, 2014, 11:00 AM CDT for 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 7, 2014, 11:00 AM CDT (16:00 UTC)
Expired
May 7, 2014, 7:00 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-793 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS74 KMEG 071600
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 AM CDT WED MAY 7 2014

ARZ008-009-017-018-026>028-035-MOZ113-115-080000-
/O.NEW.KMEG.WI.Y.0014.140507T1600Z-140508T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...KENNETT...CARUTHERSVILLE
1100 AM CDT WED MAY 7 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...SUSTAINED SOUTH WINDS WILL AVERAGE 25 TO 30 MPH WITH
  GUSTS UP TO 40 MPH.

* TIMING...THROUGH THE AFTERNOON INTO EARLY EVENING.

* IMPACTS...STRONG WINDS WILL CAUSE LIGHTWEIGHT OBJECTS TO BE
  BLOWN AROUND IF NOT SECURED. DRIVERS IN HIGH PROFILE VEHICLES
  WILL ALSO BE AFFECTED BY STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SWC
1 follow-up statement
369 
WWUS74 KMEG 072020
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT WED MAY 7 2014

ARZ008-009-017-018-026>028-035-MOZ113-115-080000-
/O.CON.KMEG.WI.Y.0014.000000T0000Z-140508T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...KENNETT...CARUTHERSVILLE
320 PM CDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SUSTAINED SOUTH WINDS WILL CONTINUE TO AVERAGE 25 TO 30
  MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH EARLY EVENING.

* IMPACTS...STRONG WINDS WILL CAUSE LIGHTWEIGHT OBJECTS TO BE 
  BLOWN AROUND IF NOT SECURED. DRIVERS IN HIGH PROFILE VEHICLES 
  WILL ALSO BE AFFECTED BY STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SWC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at May 7, 6:45 AM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, May 7, 6:45 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT WED MAY 7 2014

.UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 421 AM CDT WED MAY 7 2014/

DISCUSSION...08Z SURFACE ANALYSIS PLACES A WARM FRONT ACROSS
PORTIONS OF SOUTHEAST NEBRASKA...NORTHERN IOWA...CENTRAL ILLINOIS
AND BACK INTO KENTUCKY AND THE CAROLINAS. MEANWHILE...A DRYLINE
EXTENDS FROM CENTRAL KANSAS...NEAR THE TEXAS/OKLAHOMA PANHANDLE
AND INTO WEST TEXAS. WATER VAPOR SATELLITE/WSR-88D VAD WIND
PROFILES INDICATE AN UPPER LEVEL RIDGE AXIS STILL SITUATED ACROSS
THE LOWER MISSISSIPPI VALLEY THIS MORNING WITH A FEW CIRRUS MOVING
ACROSS THE REGION EARLY THIS MORNING. TEMPERATURES AS OF 3 AM CDT
ARE MAINLY IN THE 60S ACROSS MOST LOCATIONS. CONVECTIVE CHANCES
ALONG WITH THE POTENTIAL FOR STRONG TO PERHAPS SEVERE
THUNDERSTORMS ARE THE PREDOMINANT FORECAST CHALLENGE IN THIS
MORNING/S FORECAST ISSUANCE.

SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...00Z UPPER AIR
SOUNDINGS FROM KLZK/KJAN/KOHX/KSHV INDICATE A STRONG CAPPING
INVERSION AND DRY ATMOSPHERE PRESENT ACROSS THE LOWER MISSISSIPPI
VALLEY THIS MORNING. THESE CONDITIONS ARE EXPECTED TO PERSIST
ACROSS THE MID SOUTH TODAY THROUGH EARLY THURSDAY
AFTERNOON...RESULTING IN RAIN FREE WEATHER. SHORT TERM MODEL
SOUNDINGS INDICATE THE CAPPING INVERSION MAY BEGIN TO WEAKEN
BETWEEN LATE AFTERNOON AND EARLY THURSDAY EVENING MAINLY WEST OF
THE MISSISSIPPI RIVER AS MID LEVEL HEIGHTS BEGIN TO WEAKEN
SLIGHTLY IN ASSOCIATION WITH A PRE-FRONTAL SHORTWAVE TROUGH
EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. SHORT TERM MODELS INDICATE
THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATE
THURSDAY NIGHT AS SHOWERS AND THUNDERSTORMS OVER SOUTHWEST
MISSOURI AND WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY MOVE
TOWARDS THE MISSISSIPPI RIVER. AT THIS TIME...IT APPEARS THAT
SEVERE THUNDERSTORM THREAT MAY BE CONDITIONAL AT BEST AND WILL
ONLY MENTION A STRONG THUNDERSTORM OR TWO WITH LOCALIZED HEAVY
RAINFALL LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT.

LONG TERM...(FRIDAY THROUGH TUESDAY)...00Z GFS/ECMWF LONG TERM MODELS
INDICATE AN APPROACHING COLD FRONT WILL WEAKEN AND NEVER MAKE IT
INTO THE MID SOUTH THIS WEEKEND. SHOWERS AND THUNDERSTORMS FROM
THURSDAY NIGHT ARE ANTICIPATED TO BE ONGOING ACROSS THE MID SOUTH
FRIDAY MORNING AND PERHAPS IN A WEAKENING PHASE AS THEY MOVE INTO
A SLIGHTLY MORE STABLE AIRMASS. THE AIRMASS MAY BECOME UNSTABLE
AGAIN WEST OF THE MISSISSIPPI RIVER FRIDAY AFTERNOON INTO FRIDAY
EVENING IN ASSOCIATION WITH DAYTIME HEATING. MODERATELY STEEP
700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 KM...SURFACE
BASED CAPE VALUES INCREASING BETWEEN 2000-3000 J/KG...0-6 KM BULK
SHEAR VALUES BETWEEN 35-45 KTS SUPPORT A POSSIBILITY OF SEVERE
THUNDERSTORMS ACROSS AREAS WEST OF THE MISSISSIPPI RIVER THURSDAY
AFTERNOON INTO THURSDAY NIGHT. DAMAGING WINDS AND PERHAPS LARGE
HAIL ARE THE PRIMARY SEVERE WEATHER THREATS FOR ANY THUNDERSTORMS
THAT REACH SEVERE LIMITS. CONSEQUENTLY...THE ABOVE MENTIONED AREA IS
FEATURED IN THE SPC DAY 3 SLIGHT RISK FOR SEVERE THUNDERSTORMS.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST EACH DAY THIS
WEEKEND INTO MONDAY AS A WARM...MOIST AND UNSTABLE AIRMASS WILL
REMAIN IN PLACE TO PRODUCE AT LEAST ISOLATED TO SCATTERED
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
LONG TERM MODELS INDICATE ANOTHER UPPER LEVEL TROUGH AND
ASSOCIATED COLD FRONT WILL MOVE THROUGH THE LOWER MISSISSIPPI
VALLEY AND MID SOUTH LATE MONDAY NIGHT INTO TUESDAY ACROSS THE
AREA. WILL NOT HIGHLIGHT ANY STRONG TO SEVERE THUNDERSTORM THREAT
IN THE HAZARDOUS WEATHER OUTLOOK FOR THIS WEEKEND INTO EARLY NEXT
WEEK AS LONG TERM MODELS CONTINUE TO STRUGGLE WITH THE OVERALL
SYNOPTIC PATTERN ACROSS THE MIDDLE AND LOWER MISSISSIPPI VALLEYS
THROUGH THE PERIOD.

CJC

&&

.AVIATION...

12Z TAF CYCLE

VFR CONDITIONS EXPECTED THROUGH THE ENTIRE PERIOD. WINDS WILL
INCREASE AND BECOME GUSTY BY LATE MORNING AND REMAIN GUSTY FROM
THE SOUTH UNTIL SUNSET.

ZDM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 7, 4:24 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
424 AM CDT WED MAY 7 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-080930-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
424 AM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG THUNDERSTORMS ALONG WITH LOCALIZED HEAVY RAINFALL WILL
BE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT MAINLY
WEST OF THE MISSISSIPPI RIVER.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY WEST OF
THE MISSISSIPPI RIVER FRIDAY AFTERNOON INTO FRIDAY NIGHT. DAMAGING
WINDS AND PERHAPS LARGE HAIL ARE THE THREATS FOR ANY THUNDERSTORMS
THAT REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY
NIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.

Nearby

Wind Advisories in Arkansas, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.